I have suffered from episodes of depression for many years and I have been prescribed Mirtazapine. I have been taking this for over a year but after the death of my mother last October and many problems since then I did stop taking the medication as it did not seem to be helping me. However I was encouraged to go back on them just over a month ago because everything was on top of me and i was really desperate, but I don't feel any better now, just as desperate. Anyone have any experience of this medication I have no-one to turn to feel like a voice in the wilderness.
Hi Busybee, I haven't had any experience of Mirtazapine but I am on a similar AD called lofepramine. I have posted a couple of discussions on here regarding the medication as somethimes I feel that it is not doing anything and the anxiety and underlying depression it has caused is just as bad as ever. I have been taking 140mg for nearly 9 months and I honestly can't say what I think of them. The ones you are on are meant to be more sedating and give more weight gain than mine.
If you click on 'medications' on the right of the page under browse discussions and go into letter M, there seems to be quite a bit on your anti depressant.
Anxiety and depression is a lonely business as Dr Claire Weekes says in her books, which are worth a read if you are interested, although they are more about nervous illness than depression. Also a good book is Depression: the curse of the strong by Dr Tim Cantopher, my doctor recommended it as I like to have the facts about things!!
I am in tears most days, even though my life has good things in it. I wouldn't wish this feeling on anyone.
Thank you for your reply, I am trying to obtain a copy of the book mentioned,there is a new version but not out till next month.
I don't know about anyone else but I find it very hard to describe just how utterly hopeless and desperate one feels and to ask for help when I have no idea what to ask for or how anybody can help. I know how I feel I just don't know how to actually describe it properly and what can be done to make things any easier. I often end up in tears but pretend to everyone that everything is fine when it's not solely because what can anybody do.
Hi Busybee, I completely understand how you feel and yes, it's a lonely business, sometimes you get a little glimpse of what you used to be like and then its back down again with all kinds of strange symptoms. As the symptoms are so wide ranging, it is very hard to say how you feel and if the person you are talking to has never had anything like it then they will never understand.
I haven't worked for a couple of years because I feel so uptight,, stressed and on edge in a work place ( and other places depending on what day it is!), I want to work and get so frustrated with myself for not being consistent with my mood and symptoms and only the other day. a friend of mine said, ' you need to be in work and filling your day' as if this was the only thing in the world that would cure me. Complete lack of understanding, because believe me, if I could I would. I worked from being 19 and for the next 20 years. Anxiety and depressesion drain you of your confidence and esteem and constant panic thoughts are horrible, but again, peoples ignorance or 'whats wrong with you, you look fine' attitude just makes you you have even less self worth.
Anyway, how have you been, are you still on the Mirtazapine? I am due back at docs tomorrow for a catch up, will tell him all about it! One day at a time as they say.
Hi jlc, you can be up and down even during the same day. Yes I am still on Mirtazapine and if they are helping I dread to think what it would be like without them.
I so often find that when I see my GP I am totally unable to describe how I feel and when they suggest a treatment I just agree and then break down when I have left the surgery because i haven't been able to express myself properly and cannot bring myself to try again for fear of being thought of as a nusiance.
Oh how I wish I had enough confidence to be able to ride the storms and ignore some of the hurtful things people say. Anyway well done for replying hope you get some satisfaction from your doc.
- Conditions A
- Conditions B
- Conditions C
- Conditions D
- Conditions E
- Conditions F
- Conditions G
- Conditions H
- Conditions I
- Conditions J
- Conditions K
- Conditions L
- Conditions M
- Conditions N
- Conditions O
- Conditions P
- Conditions Q
- Conditions R
- Conditions S
- Conditions T
- Conditions U
- Conditions V
- Conditions W
- Conditions X
- Conditions Y
- Conditions Z
Disclaimer: Patient.co.uk has no control over the content of any external links. Inclusion does not imply endorsement by Patient.co.uk.